Ask a doctor

When Can I Use Retin-A After Fraxel Restore?

I have some mild acne scarring and I just had my first Fraxel Restore treatment. I discontinued Retin-A (Tretinoin 0.1%) about a week prior. I plan on having 2 more Fraxel treatments, spaced 4 weeks apart. I'm wondering when I can begin using Retin-A again, and whether I can use it in between treatments.

Doctor Answers (4)

Retin-A Post Fraxel

+1

Definitely check with your physician but we recommend that you discontinue using Retin-A 7 to 10 days post your laser treatment. But your skin could become a more sensitive after your Fraxel treatment, so follow your physicians lead.

New York Dermatologic Surgeon
4.0 out of 5 stars 14 reviews

Retin-A after Fraxel Restore

+1

You should check with your doctor who is treating you if you can resume your Retin-A. Your skin can react differently depending on the treatment levels used by your doctor. You may need to avoid the medicine for a week after the Fraxel and not use it for a week or more prior to the Fraxel and this would not give you much time that you can use the Retin-A. If the energy settings are low and your doctor thinks it's OK, especially if you tend to still break out with acne flares, then he or she may want you to use the Retin-A for a couple of weeks in between your Fraxel sessions.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

I do one week off before and after

+1

I think Retin A may make Fraxel work better. Sunscreens and growth factors are also beneficial. I like patients to be off for one week, then return to the Retin A after all the microscopic crusting resolves (or after 1 week) whichever is longer.

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Retin-A After Fraxel Restore

+1

Hi All Smiles,

Check with your treating physician. My patients may begin Retin-A about 10 to 14 days after Fraxel restore, and then discontinue it 7 days before treatment. It varies depending on how the patients skin recovers. There should be a small window in between treatments where you may use Retin-A.

Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.